Hello there! I’m new to this forum/site… and not sure if anyone will be reading my post or not. Haha. I’ve been taking painkillers for about 2 years now. At first my fiancé (now husband) had a bad injury. At the same time, I was planning my wedding and was a total ball of nerves. I found the Norco he was RX’d helped me relax, so I started taking his and didn’t stop. After many months, I realized I was spiraling out of control and got scared, so I cut myself off cold turkey, which was complete HELL. On day two of withdrawals, I went for a long run and blew out my knee (seriously, this is my luck!?). Since then I have had two surgeries and for the last 8 months, I have been taking about 15 Norcos a day. I really want to get my life back and I want to try to have a baby as soon as my knee will allow the weight. I’m so scared of going through withdrawals again. And I hate the way I treat my husband when I feel so crappy. 3 days ago I cut back from 15 pills/day down to 6 pills/day. Nights are sleepless, I do have some WD symptoms, but it’s bearable. I’d love to hear from people that are going through a tapering process, or people that have successfully tapered down from an opiate substance. My husband is control of my dosages, which helps keep me in line. Any suggestions on how long I should taper? How much should I be cutting down each transition? I know it’s impossible not to feel crappy, but I can’t ever feel like I did when I went cold turkey – I was praying to die. Thanks in advance to anyone that replies! And I wish you all the best and I’m also here to support anyone or give my perspective/advice as well.
Unfortunately giving specific tapering advice is not allowed here, however I can tell you from my past experience when I tapered off Dilaudid (Hydromorphone) it helped versus going cold turkey. There are other sites that give more detailed tapering experiences. I really wish I could be more specific because Id like to help. But I will tell you that from what you have already done, you have the right idea.
Yeah, I think your right about the liability thing. I hope your able to find what your looking. I guess I can tell you that after 12 days of tapering I was able to stop. I did have some pretty severe withdrawals the first few days but not as bad and as long had I not tapered. I know about the sleepless nights. I always recommend herbs. I like Kava tea to help me sleep.
The herb Kava (Piper methysticum) has a sedative and it is an anxiolytic (Skidmore-Roth, 2010, Pp.369). Anxiolytic is defined, by the Mirriam-Webster's Medical Dictionary, as a drug that relieves anxiety. It acts directly on the limbic system, which is the parts of the brain that are concerned with emotion and motivation. According to Mosby's the recommended dosage of Kava extract is 45-70mg tid (2010, Pp370). Take it with a meal for increased absorption. It is also recommended that it not be given to children under 12 (Skidmore-Roth, 2010, Pp370).
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.